# SDR RU3A20120419001

- Difficulty date: April 10, 2012
- Submitted: April 19, 2012
- Operation: Air carrier
- Aircraft: N73
- Make and model: Beech 300BEECH
- Aircraft serial: FF8
- Aircraft time: 12,682 hours, 6,937 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Filter
- Condition: Contaminated
- Location: Air Conditioning
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING PREFLIGHT, CREW NOTICED A STRONG SMELL OF WHAT THEY THOUGHT WAS A SANITIZER.  APPROX 2 HOURS INTO THE FLT, THE SMELL BECAME IRRITATING, CAUSING THROAT AND CHEST IRRITATION, NAUSEA, HEADACHE AND SLIGHT DIZZINESS.  DURING FLIGHT AT LOW ALTITUDES, CABIN DUMP SELECTION APPEARED TO LESSEN THE INTENSITY OF THE ODOR FOR THE SHORT PERIODS THAT IT WAS USED.  AFTER LANDING.  LINEMAN COMMENTED ABOUT THE STRONG ODOR COMING FROM THE AIRCRAFT CABIN WHILE HE WAS STANDING AT THE AIRSTAIR.  MX WAS CHANGING THE AC (R134) FLUID.  DURING THE REFRIGERANT FLUSH, APPROXIMATELY 6 OZ OF FLUSHING SOLVENT, TERPENE HYDROCARBON, WAS SPILLED UNDER THE CABIN FLOOR ON THE MAIN AIR CONDITIONER AFT EVAPORATOR BLOWER.  BOTH CABIN FILTERS WERE CONTAMINATED BY A YELLOW SUBSTANCE WITH A STRONG CHEMICAL ODOR.
